Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 10, NWS Houston/Galveston, TX

April 10, 20115 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Apr 10, 2011, 11:05 AM CDT for 5 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 11:05 AM CDT (16:05 UTC)
Expired
Apr 10, 2011, 7:00 PM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Madison County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-670 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS74 KHGX 101605
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1105 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT...

.BREEZY SOUTH WINDS SHOULD PERSIST TODAY.

TXZ176-195>198-102100-
/O.NEW.KHGX.WI.Y.0010.110410T1605Z-110410T2100Z/
BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON-
INCLUDING THE CITIES OF...BRENHAM...BRYAN...CALDWELL...
COLLEGE STATION...LAKE SOMERVILLE...MADISONVILLE...NAVASOTA
1105 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

* WINDS...SOUTH 20 TO 30 MPH AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS
SHOULD EXERCISE CAUTION.

&&

$$
1 follow-up statement
876 
WWUS74 KHGX 102044
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT...

.BREEZY SOUTH WINDS SHOULD PERSIST INTO THE EARLY EVENING HOURS.

TXZ176-195>198-110000-
/O.EXT.KHGX.WI.Y.0010.000000T0000Z-110411T0000Z/
BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON-
INCLUDING THE CITIES OF...BRENHAM...BRYAN...CALDWELL...
COLLEGE STATION...LAKE SOMERVILLE...MADISONVILLE...NAVASOTA
344 PM CDT SUN APR 10 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTH 20 TO 35 MPH AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.
BOATERS SHOULD EXERCISE CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:54 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 10, 9:54 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CDT SUN APR 10 2011

.DISCUSSION...
CURRENT FCST IS IN GOOD SHAPE. WIND SPEEDS ARE BORDERLINE ADVSY
CRITERIA ACROSS SOME PORTIONS OF WRN ZONES. HOWEVER WITH LLJ
EXPECTED TO SLIGHTLY DIMINISH THIS AFTN WILL HOLD OF ON A WIND
ADVSY FOR NOW AND CONTINUE TO MONITOR. JUST SOME MINOR TWEAKS TO
THE WINDS FOR THE UPDATE.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      90  65  82  53  82 /   0  30  10   0   0
HOUSTON (IAH)              88  68  83  53  82 /   0  20  20   0   0
GALVESTON (GLS)            80  71  81  62  77 /   0  10  20   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 10, 6:15 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CDT SUN APR 10 2011

GMZ330-335-350-355-370-375-TXZ200-210>214-226-227-235>238-111115-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-HARRIS-JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-
WALLER-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
615 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
BREEZY AND WARM SOUTH WINDS AGAIN TODAY. GUSTS OF 25 TO 30 MPH MAY
BE POSSIBLE THIS MORNING. WELL AFTER MIDNIGHT A PACIFIC COLD FRONT
WILL MOVE INTO THE AREA BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY NORTHWESTERLY WINDS WILL FLOW OVER THE REGION IN THE WAKE OF
THE FROM MONDAY MORNING LEADING TO AN ELEVATED FIRE DANGER THREAT
AS AFTERNOON HUMIDITY VALUES FALL TO 16 TO 30 PERCENT OVER THE
AREA. THE WINDS WILL RELAX IN THE EVENING WITH LIGHTER WINDS
TUESDAY THOUGH STILL DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-176>179-195>199-111115-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WASHINGTON-
615 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
BREEZY AND WARM SOUTH WINDS AGAIN TODAY. GUSTS OF 25 TO 30 MPH MAY
BE POSSIBLE THIS MORNING. AFTER MIDNIGHT A PACIFIC COLD FRONT
WILL MOVE INTO THE AREA BRINGING A  CHANCE OF SHOWERS AND
THUNDERSTORMS. AN ISOLATED STRONG THUNDERSTORM COULD DEVELOP AND
BE CAPABLE OF SMALL HAIL AND GUSTY WINDS IN EXCESS OF 40 MPH
PRIMARILY AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY NORTHWESTERLY WINDS WILL FLOW OVER THE REGION IN THE WAKE OF
THE FROM MONDAY MORNING LEADING TO AN ELEVATED FIRE DANGER THREAT
AS AFTERNOON HUMIDITY VALUES FALL TO 16 TO 24 PERCENT OVER THE
AREA. THE WINDS WILL RELAX IN THE EVENING WITH LIGHTER WINDS
TUESDAY THOUGH STILL DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:44 PM CDTFire Weather WatchHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 8 more13 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.